Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suggest remedy for nausea ad vomiting caused by anti-TB medicines?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2366 Questions
Question
Hi, My mother had Potts Spine in 2010..D10/D11 and she had received AKT for 18 months. After which her MRI revealed "no evidence of the Disease" and also her compression had improved to quite some extent. She started getting pain in her lower limbs in XXXXXXX 2013. Her MRI showed compression in L4 and L5. She was given bed rest, medication and physical therapy, which did not relieve her pain. She was consulted to a spine specialist recently and the biopsy of spine was done. Histopath shows no evidence of TB and Neoplasm. Bands of fibrotic tissues are seen. Culture and sensitivity done on 24/6/14 shows Acinetobacter woffi (heavy growth), Pseudomonas Stutzeri (heavy growth), Enterococus faecium (scanty growth)- She is being treated with IV antibiotics (Colistin 1 MU twice a day and Sulbacin 1.5 mg) and other oral medication. She is responding well to the Antibiotics (her ESR reduced from 125 to 40) and C-Reactive Protein reduced from 198 to 3.3. She is also being treated with Anti TB medicine since doctor is suspecting TB was not cured. The medicine is causing nausea and vomiting. My question is - Is there a way to rule out TB as her histopathy report shows no evidence of TB and also the fact that she completed AKT of 18 months in 2010? Can there be any other test suggested to confirm this?
Posted Sun, 24 Aug 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Shruti Rijhwani 14 minutes later
Brief Answer:
Follows.

Detailed Answer:
Dear Madam,

Thank you for posting your query on HCM.

Well looking into your query I will like to tell you that I think your doctors are treating rightly . In XXXXXXX the incidence of TB is so high specially when a person has already had it in past so tubercular treatment should be given empirically , even if it hasnt come in histopathology.

You can send Mycobacterial DNA -PCR , Mycobacterium cultures, quantiferon TB gold and mantoux test but they are unlikely to yield anything and even if everything is normal still ATT trial should be given . So have faith in your treating doctor , he is doing the right treatment.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Suggest remedy for nausea ad vomiting caused by anti-TB medicines? 6 minutes later
Hello Dr. Shruthi,

Thanks for you response. How should we cope up with her nausea and vomiting. She is barely able to eat anything.

Regards,
XXXX
 
 
Answered by Dr. Shruti Rijhwani 1 hour later
Brief Answer:
Follows.

Detailed Answer:
Dear Madam,

Thanks for reverting back.

If her liver function tests are fine there is nothing to worry , then probably the nausea and vomiting are due to side effects of the drugs that she is on. Your doctor have already added T. PAN and EMSET for this . Since she is on i.v antibiotics this is bound to happen once the course is complete all this will settle down. You can ask the dietician to add protein powder to her diet like Nanpro or whatever is available to increase her protein intake which will help in healing.

Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor